Vol. 5, Issue 3 (2016)
A review article on assessing the effect of antiepileptics and statins on liver enzymes in epileptic patients
Mathew George, Lincy Joseph, Preethi Christina Jose
A number of drugs are available in the market causing hepatotoxicity. The present review is aimed on evaluation of effect on liver enzymes induced by anti-epileptics and statins in epileptic patients. Drug-induced liver injury associated with antiepileptic drugs (AED) is well recognized. Statins are among the most widely prescribed medications for primary and secondary prevention of cardiovascular disease around the world. Asymptomatic elevations in liver enzymes are seen in patients treated with statins due to a pharmacodynamic effect of lipid lowering. Co-medication of anti-epileptics and statins may have effect on liver enzymes in epileptic patients. Monitoring or liver enzymes has to be done by liver function tests including tests for ALT, AST, bilirubin, alkaline phosphatase, LDH.
How to cite this article:
Mathew George, Lincy Joseph, Preethi Christina Jose. A review article on assessing the effect of antiepileptics and statins on liver enzymes in epileptic patients. 2016; 5(3): 11-14.